# SDR 9502859984

- Difficulty date: February 18, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N984US
- Make and model: Doug DC-9-32
- Aircraft serial: 47383
- System (JASC): 2150 · Cabin Cooling System
- Part: Duct
- Condition: Torn
- Location: Air Cond Syst
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLIGHT ATTENDANT REPORTED SMOKE IN CABIN DURING CLIMB-OUT THROUGH 12,000 FEET.  AIRFLOW WAS VERY LOW AND TEMPERATURES IN COCKPIT AND CABIN WERE HIGH.  MIX VALVE ON LEFT SIDE WAS NOTED AS BEING FULL COLD.  SELECTED MANUAL POSITION AND MOVED IT SLIGHTLY TOWARD HOT.  AIRFLOW INCREASED AND SMOKE DISSIPATED.  FLIGHT RETURNED TO MEM AND LANDED WITHOUT INCIDENT.  UPON INSPECTION, FOUND AIR CONDITIONING DUCT TORN AND CLAMP BROKEN.  REPLACED DUCT AND CLAMP.  OPERATIONAL CHECK OK.  AIRCRAFT RETURNED TO SERVICE.
